Ulcers in the small intestine, by themselves, are not enough to definitively diagnose Crohn's disease.
There are other possible causes of ulcerations, the most common of which is aspirin/NSAID use. Since you mentioned using aspirin regularly for the last few years, I would say the diagnosis of Crohn's is VERY premature and that the aspirin use is the most likely cause of the ulcerations.
The elevated liver enzymes are not specific to Crohn's, either. That could arise from all sorts of things.
In all, yes, it's possible you have Crohn's disease, but it's far from certain.
Do you know which blood tests were run? Did they check ESR (sed rate) and/or CRP? Did they do the Prometheus Labs IBD Serology 7 test? That one would be the next thing to do if they haven't already done it.
As for Asacol use, it's considered a fairly mild med and probably won't hurt you if it turns out you don't have Crohn's. It works in the terminal ileum and the colon, so that would cover your area of ulcers.
The more I think about this case, the more I think the ulcers are caused by your aspirin use.
There are a couple things you could do to get to the bottom of this, so to speak. ;-)
One, have your doctor order the Prometheus Labs IBD Serology 7 test. This is a specialized blood test that looks at levels of antibodies in your blood and predicts with pretty good accuracy whether or not you have Crohn's. If it comes back negative, I would say that the ulcers are from aspirin use. If it comes back positive, you probably have Crohn's.
The other thing you could do is stop aspirin and all NSAID use for a few months, then repeat the colonoscopy and/or the capsule endoscopy, to see whether the ulcers have healed on their own.
Again, as has been said before: Ulcers alone are NOT enough to conclusively diagnose Crohn's disease. In fact, most cases of ulcers in the intestines come from aspirin/NSAID use, not from Crohn's.
To be diagnosed with Crohn's, docs would need to see the ulcers PLUS one or more of the following: granulomas in the biopsies; thickened walls of the intestine shown in the GI series; enlarged lymph nodes in the mesentery; perianal disease; fistulas, strictures; symptoms such as fatigue, nausea, diarrhea, abdominal pain that wax and wain over long periods of time; positive blood tests; etc.
I sure hope you don't have Crohn's!
Mine took a few tests to get it diagnosed. When I had my colonscopy done, I had a couple of ulcers in my TI and inflammation in my cecum and ascending colon. My biopsies did not come back positive for granulomas but they did show cryptitis (which, as I have been told, is linked to Crohn's). My pill cam is what got me the official diagnosis and it showed all kinds of changes throughout my small bowel.
My blood work has always been normal. However, I had other symptoms of Crohn's--eye inflammation, diarrhea, fatigue, night sweats, mouth sores, abdominal pain, bleeding, etc.
Beave had a great suggestion--to stop asprin and NSAIDS for a while and then getting retested.
Best of luck to you and I hope you don't have it! If you do though, it is good to catch it early. Mine was caught and diagnosed pretty early and I have been able to get started on medication that is really helping me now!
Post Edited (pb4) : 1/11/2009 1:39:03 PM (GMT-7)